Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 9, 2008, 9:29 PM CDT for 5 counties in Texas. It took effect at Apr 9, 2008, 10:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 9:29 PM CDT (02:29 UTC)
- In effect from
- Apr 9, 2008, 10:00 PM CDT
- Expired
- Apr 10, 2008, 6:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 100229 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 929 PM CDT WED APR 9 2008 ...A WIND ADVISORY IS IN EFFECT THROUGH 6 AM THURSDAY MORNING... .A TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS OVERNIGHT. SUSTAINED WINDS WILL EXCEED 25 MPH ALONG THE COAST BETWEEN MIDNIGHT AND 6 AM. WIND GUSTS WILL EXCEED 30 MPH AT TIMES. TXZ214-235>238-101100- /O.NEW.KHGX.WI.Y.0008.080410T0300Z-080410T1100Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 929 PM CDT WED APR 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT THURSDAY. A TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS OVERNIGHT. SUSTAINED WINDS WILL EXCEED 25 MPH ALONG THE COAST BETWEEN MIDNIGHT AND 6 AM. WIND GUSTS WILL EXCEED 30 MPH AT TIMES. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST FROM PALACIOS TO GALVESTON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 9:17 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 9, 9:17 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
917 PM CDT WED APR 9 2008
.DISCUSSION...
01Z SFC CHART SHOWS A TIGHT GRADIENT IN PLACE. KHGX VWP SHOWS 35
TO 40 KNOTS AT 1000 FT AND AREA PROFILERS ALSO SUPPORT STRONG
WINDS OVERNIGHT. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE
COASTAL COUNTIES THROUGH 11Z (6 AM LOCAL). 43
&&
.PREV DISCUSSION... /ISSUED 853 PM CDT WED APR 9 2008/
DISCUSSION...
SKIES REMAIN OVERCAST THIS EVENING AS MOISTURE REMAINS TRAPPED
BENEATH A STRONG AND PERSISTENT CAPPING INVERSION. A STRONG LOW
LEVEL JET OF 45 TO 55 KNOTS EXTENDS ACROSS EAST TEXAS. 00Z UPPER
AIR ANALYSIS SHOWS A DEEP TROUGH OF LOW PRESSURE APPROACHING THE
NEW MEXICO/AZ BORDER. STRONG UPPER LEVEL DIVERGENCE NOTED OVER
NORTH TEXAS AND OKLAHOMA. 00Z CRP SOUNDING IS STILL CAPPED BUT NOT
AS STRONGLY CAPPED AS THE LAST FEW NIGHTS. PWS HAVE CREEPED UP TO
AROUND 1.6 INCHES. EXPECT SEVERE WEATHER TO REMAIN WELL NORTH OF
SOUTHEAST TEXAS TONIGHT BUT WITH MOISTURE LEVELS ON THE WAY UP AND
THE AREA UNDER THE LOW LEVEL JET...THINK SOME LIGHT SHOWERS WILL
BE POSSIBLE BENEATH THE CAP. WILL BUMP POPS UP FOR THE REST OF THE
CWA BUT JUST CALL FOR SHOWERS. HAVE BUMPED MIN TEMPS UP A BIT OVER
THE THE NE ZONES AND ALONG THE COAST. WINDS AND CLOUDS GONNA KEEP
TEMPS ON THE WARM SIDE TONIGHT. A RATHER TIGHT PRESSURE GRADIENT
IN PLACE AND HAVE CONTEMPLATED A WIND ADVISORY FOR THE COAST
TONIGHT. STILL NOT SURE IF SUSTAINED WINDS WILL EXCEED 25 MPH...SO
WILL HOLD OFF FOR NOW.
SEVERE THREAT FOR TOMORROW STILL TIED INTO WHETHER THE CAP WILL
ERODE. 12Z MODELS SUGGEST THAT THE CAP WILL BREAK BUT RECENT
HISTORY SUGGESTS OTHERWISE. 43
PREV DISCUSSION... /ISSUED 732 PM CDT WED APR 9 2008/
AVIATION...
A FEW BREAKS IN THE LOWER CLOUD LEVELS WILL LEAD TO MVFR TO VFR
CEILINGS EARLY THIS EVENING. A LOW-LEVEL JET OF ABOUT 35 KNOTS
WAS FORECAST BY THE NAM12 TO REACH BETWEEN 45 AND 65 KNOTS FROM
1500 TO 3000 FEET TONIGHT. THE JET WILL LEAD TO WIDESPREAD MVFR
CLOUD LEVELS AND SOME IFR CONDITIONS. IT WILL ALSO LEAD TO GUSTY
WINDS OVER MOST OF THE TERMINALS SITES. A DECENT CAP OVERHEAD WILL
KEEP THE RAIN AND THUNDER CHANCES LOW FOR MOST OF THE NIGHT. BY
09Z...CLL AND UTS SHOULD BEGIN TO SEE AT LEAST SCATTERED SHOWERS
AND THUNDERSTORMS AS THE COLD FRONT IN THE NORTH BEGINS TO PUSH
SOUTHWARD. OVER THE REMAINDER OF THE SITES...THE MODELS INDICATE
RAIN AND THUNDER BETWEEN 12Z AND 18Z WITH THE BEST CHANCES BETWEEN
15Z AND 18Z. THE WEATHER CONCERNS LOOK TO CLEAR OUT DURING THE
AFTERNOON PERIOD.
40
PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 9 2008/
DISCUSSION...
COMPLEX FORECAST IN THE WORKS. ATTM MODERATE WAA INCREASING AND
EXPECT A VERY IMPRESSIVE SOUTHERLY FLOW TO DEVELOP TONIGHT FEEDING
INTO THE DEVELOPING STORM COMPLEX OVER OKLAHOMA AND NORTH TEXAS.
COLD FRONT DID RETREAT NORTHWARD AS MODELS PROGGED AND IS NOW NEAR
A SPS-ABI LINE WITH DEWPOINTS IN THE 66-70 DEGREE RANGE SURGING
INTO AREAS SOUTHWEST OF DFW TO BROWNWOOD AND AUSTIN. CLOUD COVER
STILL HANGING TOUGH ACROSS THE AREA THIS AFTERNOON WITH PW NEAR
1.55 AND A FEW SPOTTY SHOWERS IN THE EASTERNMOST ZONES AND NEAR
IAH RACING NORTHWARD. CLOUDS WILL FILL IN THIS EVENING WHICH
SHOULD COMBINED WITH THE AFOREMENTIONED STRONG WAA KEEP
TEMPERATURES UP TONIGHT. VERY IMPRESSIVE LIFT IS GOING TO COME TO
BEAR ON THE NORTHWEST PORTIONS OF THE REGION TOWARD SUNRISE. LLJ
CRANKS UP TO AN IMPRESSIVE 55-70 KNOTS OVER THE NW AND N ZONES 50
NEAR HOUSTON. ISOLATED SEVERE POSSIBLE IN THE CLL AREA AROUND
SUNRISE...QUICKLY SPREADING EAST AS DRYLINE/COLD FRONT PUSH EAST
AND SOUTHEAST. BY NOON THE SEVERE THREAT WILL LIKELY RUN FROM
HOUSTON TO CROCKETT TO LIVINGSTON. SEVERE PARAMETERS AFTER
OVERCOMING THE LINGERING CAP YIELD LI -2 TO -7...CAPE 800-2900
J/KG...HELICITIES OF 180-385 M2/S2. THIS MEANS THOUGH HAIL IS THE
PRIMARY THREAT WILL NOT RULE OUT DAMAGING MICROBURSTS AND ISOLATED
TORNADOES 5 AM THURSDAY SHIFTING EAST THROUGH 6 PM THURSDAY. WIND
ADVISORIES MAY BE NEEDED FOR THE COASTAL AREAS LATER TONIGHT AND
DURING THE MORNING INLAND...THEN DURING THE AFTERNOON THURSDAY THE
WINDS RELAX. DRYLINE STALLS AND SECOND PUSH TO FRONT DROPS
SOUTHEAST REACHING CLL AREA NEAR 06Z...IAH 12ZISH FRIDAY. WILL
CARRY POPS INTO FRIDAY MORNING FOR CONVERGENCE ALONG THIS BOUNDARY
WITH HIGHER POPS IN THE SOUTHEAST ZONES. WHAT FOLLOWS SHOULD BE
SPECTACULAR...CHAMBER OF COMMERCE WEEKEND WITH COOL MINS IN THE
50S AND UPPER 40S AND HIGHS IN THE 70S...LINGERING INTO MONDAY
BEFORE RETURN FLOW GETS UNDERWAY EARLY TUESDAY.
45
MARINE...
WINDS INCREASING ACROSS UPPER TEXAS COASTAL WATERS AND BAYS APPROACHING
OR AT SCEC THRESHOLD. WE EXPECT SCA CONDITIONS MAINLY FOR WINDS FOR ALL
OF WATERS TONIGHT AND TOMORROW WITH BAYS PROBABLY LOWERING BELOW
THRESHOLD BY MID DAY THURSDAY DUE TO APPROACHING DRYLINE TO THE
NORTHWEST RELAXING THE GRADIENT SOMEWHAT. WITH LONG SOUTHERLY FETCH
WAVE HEIGHTS ESPECIALLY ACROSS 20-60 NM REGION WILL REMAIN ON THE
HIGH SIDE THROUGH FRIDAY UNTIL FRONT INTRODUCES AN OFFSHORE FLOW.
WINDS WILL PICK UP INCREASING TO SCA LEVELS LATE FRIDAY NIGHT
TAPERING DOWN SATURDAY AFTERNOON. HOWEVER A PICK UP IN SPEEDS CAN BE
EXPECTED LATER ON SUNDAY IN RESPONSE TO INCREASING BOUNDARY LAYER
WINDS AS BASE OF MID/UPPER LEVEL TROUGH LINE MOVES THROUGH.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 82 61 77 53 / 30 60 10 10 0
HOUSTON (IAH) 71 81 67 80 55 / 20 30 30 20 0
GALVESTON (GLS) 73 79 71 79 60 / 10 20 20 20 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, Apr 9, 10:49 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1049 AM CDT WED APR 9 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1049 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE FAR NORTHERN COUNTIES OF OUR COUNTY WARNING AREA...OR GENERALLY NORTH OF CALDWELL TO NORMANGEE TO LUFKIN LINE. A STATIONARY FRONT NEAR CORSICANA WILL LIFT NORTH AS WARM FRONT THIS AFTERNOON. THOUGH THIS MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THE STEERING WINDS SHOULD MOVE STORMS AWAY FROM THE AREA. THE PRIMARY MECHANISM TO INITIATE STORMS WILL BE THE PEAK OF DAYTIME HEATING OVERCOMING THE STRONG INVERSION IN PLACE AND SHOULD BE CONFINED TO AREAS MENTIONED IN THE SLIGHT RISK AREA. AN UPPER LEVEL DISTURBANCE MOVING INTO NORTHEAST TEXAS COULD AID THE DEVELOPMENT OF STORMS ACROSS THE NORTHERN PORTIONS OF THE REGION LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL WOULD BE PRIMARY THREAT OF SEVERE WEATHER. .DAY TWO...THURSDAY THE SEVERE THREAT EXTENDS SOUTH ACROSS MOST OF SOUTHEAST TEXAS EXCEPT THE EXTREME SOUTHWEST PORTIONS. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO OKLAHOMA DRAWING ABUNDANT GULF MOISTURE NORTHWARD ON STRONG LOW LEVEL WINDS. WIND ADVISORIES MAY BE NEEDED FOR SUSTAINED SOUTHERLY WINDS NEAR 20 MPH. A DRY LINE MAY MOVE INTO THE FAR WESTERN PORTIONS OF THE AREA DURING THE AFTERNOON AND COULD INTERACT WITH A COLD FRONTAL BOUNDARY THAT WILL BE TRAVELING INTO THE FAR NORTHERN FRINGES OF THE COUNTY WARNING AREA MID THURSDAY AFTERNOON. THIS INTERACTION COULD LEAD TO STRONG TO SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT FROM LARGE HAIL AND DAMAGING WINDS AS COLD AIR ALOFT HELPS TO DESTABILIZE THE AIRMASS. THE FRONT SHOULD BE DRAPED FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION LATE THURSDAY AFTERNOON. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON OR EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:25 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.